Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 97, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 23, 2017, 5:21 AM CDT for Carroll County, Missouri. It took effect at May 23, 2017, 3:39 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 5:21 AM CDT (10:21 UTC)
- In effect from
- May 23, 2017, 3:39 PM CDT
- Expired
- May 24, 2017, 5:21 AM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakenda Creek at Carrollton (CAXM7).
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
887
WGUS43 KEAX 231021
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
521 AM CDT Tue May 23 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-241021-
/O.NEW.KEAX.FL.W.0097.170523T2039Z-000000T0000Z/
/CAXM7.1.ER.170523T2039Z.170524T1200Z.000000T0000Z.UU/
521 AM CDT Tue May 23 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Wakenda Creek at Carrollton.
* from this afternoon until further notice.
* At 5:00 AM Tuesday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.6 feet by Wednesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.1 Tue 05 AM 18.6 Wednesday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$2 follow-up statements
045
WGUS83 KEAX 231357
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
857 AM CDT Tue May 23 2017
...The Flood Warning continues for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-241357-
/O.EXT.KEAX.FL.W.0097.170524T0300Z-170525T1812Z/
/CAXM7.1.ER.170524T0300Z.170524T1200Z.170524T1812Z.UU/
857 AM CDT Tue May 23 2017
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* from this evening to Thursday afternoon.
* At 8:00 AM Tuesday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 16.5 feet by Wednesday morning. The river will fall below
flood stage by early Wednesday afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.3 Tue 08 AM 16.5 Wednesday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$775
WGUS83 KEAX 232058
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
358 PM CDT Tue May 23 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-232128-
/O.CAN.KEAX.FL.W.0097.000000T0000Z-170525T1812Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
358 PM CDT Tue May 23 2017
The Flood Warning is cancelled for
The Wakenda Creek at Carrollton.
* At 2:00 PM Tuesday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.3 feet. The
river will continue to fall to 9.2 feet by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 14.9 Tue 02 PM 13.8 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 3:10 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 23, 3:10 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 310 AM CDT Tue May 23 2017 .Discussion... Issued at 309 AM CDT TUE MAY 23 2017 The upper level trough that will continue to affect our weather over the next two days extends from from MN to the TX panhandle, with multiple embedded shortwaves moving through it noted via the various GOES-16 water vapor channels. One of these embedded waves was over southern to eastern NE early this morning and will move through the forecast area this morning. This may spread some showers to the area this morning as a result. The next embedded wave can be seen along the SD/MN state line and should be moving into the area by the afternoon. This wave is very near the main upper low and as this wave moves into the area, showers and a few storms are likely to develop across northern MO and then build southward with time. Forecast soundings show about 100 to 200 J/kg CAPE with a low freezing level and low equilibrium level. While convection will be shallow/low topped, freezing levels around 6000 to 7000 ft suggest some potential for small hail. For Wednesday, the upper low will have shifted into eastern MO or IL by the afternoon hours. A similar scenario to Tuesday should set up over the eastern half of the forecast area. Forecast soundings though suggest weaker, shallower instability so think the chances for any thunder are lower. So for Wednesday it looks more like diurnal showers. By Thursday and Friday, temperatures will climb back to normal to slightly above normal levels. Shortwave ridging moving through the area on Thursday will help temperatures climb back into the mid to upper 70s, close to normal. Heading into the weekend, the temperature forecast gets a little more challenging as there is some disagreement on the placement of surface features. For Friday, the GFS and the Canadian show the forecast area north of a weak front. This results in cooler temperatures with precipitation chances compared to the ECMWF which shows the front further north. Models then remain out of sync through Saturday and Sunday with the GFS actually moving a strong convective system through the area Saturday. Some agreement happens to return to the models by Sunday with the area generally in a post-frontal regime with slightly cooler than normal temperatures. The GFS though continues to try to move precipitation into the area while the ECMWF and the Canadian stay dry. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1132 PM CDT MON MAY 22 2017 Patchy fog will continue to develop near the terminals overnight as low level moisture will linger until lifting slightly Tuesday morning. The next round of precipitation should hold off until Tuesday morning as a cold front approaches the area. Additional precip chances are expected during the afternoon hours, with isolated thunder possible through sunset. Aside from the overnight and early morning hours Tuesday, VFR conditions are expected, though low level stratus will linger through the duration of the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Welsh
Hazardous weather outlook, May 23, 4:10 AM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 410 AM CDT Tue May 23 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-240915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 410 AM CDT Tue May 23 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms are expected across the region today with small non- severe hail possible with the strongest activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances will increase heading into the upcoming weekend. It remains too early to determine whether severe weather will accompany this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.